Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 268, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 26, 2014, 12:00 PM CDT for Holt County, Nebraska. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2014, 12:00 PM CDT (17:00 UTC)
- Expired
- Jul 26, 2014, 12:30 PM CDT
- In force
- 30 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Holt County, NE
The radar
The Sioux Falls radar (KFSD), 188 km from the middle of the area, began a volume at 16:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 12:04 PM CDT | HAIL 1 | 13 E Oneill, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 5.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1367 J/kg
- Mixed-layer CIN
- -442 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
252
WUUS53 KLBF 261700
SVRLBF
NEC089-261730-
/O.NEW.KLBF.SV.W.0268.140726T1700Z-140726T1730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1200 PM CDT SAT JUL 26 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 1230 PM CDT
* AT 1158 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
NORTHEAST OF PAGE...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN HOLT COUNTY.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 323 AND 328.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4223 9829 4223 9831 4244 9854 4260 9841
4257 9829
TIME...MOT...LOC 1659Z 294DEG 30KT 4249 9834
HAIL...1.00IN
WIND...60MPH
$$
JACOBS2 follow-up statements
393
WWUS53 KLBF 261713
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1213 PM CDT SAT JUL 26 2014
NEC089-261730-
/O.CON.KLBF.SV.W.0268.000000T0000Z-140726T1730Z/
HOLT NE-
1213 PM CDT SAT JUL 26 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
HOLT COUNTY UNTIL 1230 PM CDT...
AT 1212 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ORCHARD...AND
MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN HOLT COUNTY.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 324 AND 328.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4235 9841 4246 9836 4252 9831 4223 9829
4223 9831
TIME...MOT...LOC 1714Z 327DEG 34KT 4235 9829
HAIL...1.00IN
WIND...60MPH
$$
JACOBS491
WWUS53 KLBF 261728
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1228 PM CDT SAT JUL 26 2014
NEC089-261739-
/O.EXP.KLBF.SV.W.0268.000000T0000Z-140726T1730Z/
HOLT NE-
1228 PM CDT SAT JUL 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HOLT COUNTY WILL
EXPIRE AT 1230 PM CDT/1130 AM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4235 9841 4246 9836 4252 9831 4223 9829
4223 9831
TIME...MOT...LOC 1729Z 327DEG 34KT 4223 9819
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 6:58 AM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jul 26, 6:58 AM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 658 AM CDT SAT JUL 26 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 326 AM CDT SAT JUL 26 2014 EARLY THIS MORNING RADAR RETURNS DIMINISHING AS SEEN ON KLNX 88D. SATELLITE SHOWING CLOUDS BREAKING UP TO THE WEST...FROM THE EASTERN PLAINS OF WYOMING AND COLORADO. LOOKS LIKE A BRIEF REPRIEVE IN THE RING OF FIRE. NEAR TERM MODELS HRR AND WRF...LINGER RADAR RETURNS OVER NORTH CENTRAL NEBRASKA THROUGH THE MORNING. HAVE RETAINED SLIGHT CHANCE POPS VALENTINE TO BURWELL AND EAST BUT AM NOT REAL CONFIDENT IN THIS SCENARIO LOOKING AT EASTWARD TREND ON SATELLITE AND RADAR. AS UPPER LOW MOVES INTO NORTH DAKOTA THIS MORNING COOLER SURFACE HIGH PRESSURE WILL FILTER IN FROM THE NORTHWEST. WARMEST TEMPERATURES TO THE SOUTHWEST WITH LOW TO MID 90S WHILE NORTH OF INTERSTATE 80 WILL GENERALLY BE IN THE UPPER 80S. HAVE GONE SLIGHTLY WARMER THAN GUIDANCE THROUGH THE SANDHILLS WITH HIGH TEMPERATURES AS GUIDANCE WAS 3 TO 4 DEGREES TO COOL YESTERDAY. COOL FRONT TO REMAIN SOUTH AND EAST THROUGH TODAY AND TONIGHT WITH WAVES MOVING ALONG THE NORTHERN EDGE OF RING OF FIRE INTERACTING WITH THE FRONT THROUGH THE EVENING AND OVER NIGHT. HAVE LEFT FORECAST DRY FOR NOW. COOLER TONIGHT WITH LOWS SUNDAY MORNING IN THE MID 50S NORTHWEST TO THE LOW 60S SOUTHWEST. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 326 AM CDT SAT JUL 26 2014 THE UPPER LEVEL LOW CURRENTLY OVER SOUTHERN SASKATCHEWAN WILL CONTINUE TO MOVE OVER THE RIDGE THROUGH THE NEXT 24 HOURS...THEN WILL DROP SOUTHEAST AND BEGIN TO DIG INTO THE UPPER LEVEL TROUGH. AT 12Z SUNDAY THE MODELS ARE IN GOOD AGREEMENT PLACING THE LOW OVER NORTHERN MINNESOTA INTO NORTHWEST WISCONSIN. IT CONTINUES TO DIG INTO THE TROUGH THROUGH 12Z MONDAY WHICH FURTHER AMPLIFIES THE UPPER LEVEL PATTERN AS THE RIDGE OFF TO THE WEST BUILDS THROUGH MONTANA AND INTO WESTERN CANADA. THIS PARTICULAR UPPER LOW THEN GETS INGESTED INTO THE MAIN UPPER LOW OVER HUDSON BAY AND QUEBEC. MODELS STAY IN GOOD AGREEMENT WITH LITTLE CHANGE OCCURRING THROUGH THE COURSE OF THE NEXT WEEK IN TERMS OF THE UPPER LEVEL PATTERN. THIS PATTERN WILL KEEP THE NORTHERN AND CENTRAL PLAINS UNDER THE INFLUENCE OF NORTH- NORTHWEST FLOW ALOFT. WITH COOLER AIR TO THE EAST AND HOT AIR TO THE WEST THE PLAINS WILL AREA BISECTING THESE AIR-MASSES AND COULD SEE THE TEMPERATURES VARYING BY DAY AS MINOR SHIFTS IN THE PATTERN MAY ADJUST THE LOCATIONS OF THE WARMER VERSUS COOLER AIR. LOOKING AT TEMPERATURES AT 850MB RANGING FROM 15C TO 22C ACROSS THE FORECAST AREA THROUGH MUCH OF THE WEEK...WHICH LEADS TO HIGH TEMPERATURES FROM THE UPPER 70S TO THE MID 80S. THESE NUMBERS LOOK REASONABLE AS THE LOCAL AREA WILL BE SITUATED BETWEEN THE TWO AIR- MASSES...KEEPING THE MUCH BELOW NORMAL TEMPERATURES WELL TO THE EAST AND THE VERY WARM TEMPERATURES TO THE WEST OF THE FORECAST AREA. WILL LIKELY SEE THE WARMEST HIGHS ACROSS THE PANHANDLE AND WESTERN SANDHILLS WITH COOLER TEMPERATURES GOING INTO EASTERN NEBRASKA. THE AIR IN THE BOUNDARY LAYER WON/T BE INCREDIBLY DRY SO DEWPOINTS LOOK TO STAY IN THE MID 50S TO MID 60S THROUGH MUCH OF THE WEEK. THEREFORE LOWS WILL BE NEAR THE NORMAL VALUES OF UPPER 50S AND LOW 60S. THE BIGGER QUESTION OF THIS PERIOD WILL BE PRECIPITATION CHANCES. ALTHOUGH MODELS ARE AGREEING WITH THE LARGE-SCALE PATTERN...THERE ARE MANY DIFFERENCES IN TERMS OF SUBTLE SHORTWAVES PASSING OVER THE RIDGE AND INTO THE TROUGH THROUGH THE WEEK. WITH TIMING DIFFERENCES AS WELL AS DIFFERENCES IN THE WESTWARD EXTENT OF THESE SHORTWAVES MOVING THROUGH THE TROUGH...ALONG WITH WEAK SHORTWAVES MOVING OVER THE RIDGE TO THE WEST...IF USING A BLEND OF THE MODELS...WOULD GET A FORECAST LITTERED WITH PRECIPITATION CHANCES THROUGH EACH PERIOD. THERE IS CONCERN THAT ENERGY MOVING THROUGH THE TROUGH WILL NOT BE ABLE TO PRODUCE PRECIPITATION AS FAR WEST AS CENTRAL NEBRASKA...WHILE SHORTWAVES ADVANCING OVER THE RIDGE MAY TAKE A PATH WEST OF THE AREA...FROM SOUTHERN WYOMING INTO SOUTHWEST KANSAS. THIS COULD LEAD TO THE NEED FOR A DRY FORECAST THROUGHOUT. NOT OVERLY CONFIDENT ON THAT OCCURRING THOUGH SO EVEN WITH LOW CONFIDENCE ON TIMING OF BETTER CHANCES...FEEL THAT THERE WILL BE AT LEAST ONE OR TWO DAYS WITH A NEED FOR A MENTION FOR RAIN. AT THIS TIME...THE MODELS ARE MOST CONSISTENT WITH STRONGER SHORTWAVE ENERGY MOVING ACROSS NEBRASKA TUESDAY THROUGH THURSDAY SO HAVE LIMITED PRECIPITATION CHANCES TO THOSE THREE DAYS RATHER THAN ON EACH DAY OF THE PERIOD. SHEAR WILL BE FAIRLY STRONG THROUGHOUT THE PERIOD...WITH 0-6KM BULK SHEAR AT 35 TO 45KTS. INSTABILITY LOOKS WEAK FOR MUCH OF THE PERIOD WITH VALUES LESS THAN 1K J/KG. ALTHOUGH PRECIPITATION WILL BE CONVECTIVE WITH THUNDERSTORM CHANCES...DON/T ANTICIPATE SEVERE STORMS AT THIS TIME. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 656 AM CDT SAT JUL 26 2014 AREAS OF LOW STRATUS AND FOG WILL CONTINUE OVER NORTH CENTRAL NEBRASKA THIS MORNING EAST OF A LINE FROM KVTN TO KBUB. VLIFR CONDITIONS CEILINGS AND VISIBILITIES THROUGH THE MORNING. A COOL FRONT WILL MOVE SOUTH ACROSS WESTERN NEBRASKA TODAY AND AS WINDS SHIFT TO THE NORTHWEST THIS MORNING STRATUS WILL BEGIN TO DISSIPATE AND CEILINGS AND VISIBILITIES WILL IMPROVE. CLEARING SKIES THIS AFTERNOON WITH NORTHWEST WINDS AT 10 TO 20 MPH WITH SOME GUSTS AROUND 30 MPH. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...POWER LONG TERM...BROOKS AVIATION...POWER
Hazardous weather outlook, Jul 26, 11:47 AM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1147 AM CDT SAT JUL 26 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-271700- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1147 AM CDT SAT JUL 26 2014 /1047 AM MDT SAT JUL 26 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT CHANCE OF A SEVERE THUNDERSTORM ACROSS FAR NORTH CENTRAL NEBRASKA...MAINLY EAST OF HIGHWAY 281..THROUGH MID AFTERNOON TODAY. GUSTY THUNDERSTORM WIND...FREQUENT LIGHTNING...HEAVY RAINFALL...AND HAIL WILL BE POSSIBLE WITHIN THIS AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS WESTERN NEBRASKA MONDAY EVENING THROUGH THURSDAY OF NEXT WEEK...ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HOWEVER SPOTTERS ALONG AND EAST OF HIGHWAY 281 ARE ASKED TO RELAY ANY REPORTS OF HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JACOBS
In the hours before
Special weather statement, Jul 26, 11:18 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1118 AM CDT SAT JUL 26 2014 NEZ007-010-261700- BOYD NE-HOLT NE- 1118 AM CDT SAT JUL 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOLT AND SOUTHEASTERN BOYD COUNTIES UNTIL NOON CDT... AT 1116 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONOWI TO BRISTOW TO 10 MILES SOUTH OF BUTTE...AND MOVING SOUTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... REDBIRD STATE WILDLIFE MANAGEMENT AREA... MIDWAY... SCOTTVILLE... DORSEY... OPPORTUNITY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Special weather statement, Jul 26, 11:54 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1154 AM CDT SAT JUL 26 2014 NEZ010-261730- HOLT NE- 1154 AM CDT SAT JUL 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOLT COUNTY UNTIL 1230 PM CDT... AT 1149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF PAGE...OR 11 MILES NORTHEAST OF ONEILL...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PAGE... EWING... KNIEVELS CORNER... THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 308 AND 328. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.